MDJunction - People Helping People
 
Ask a Question
10/15/2011 05:25 AM

Does Cymbalta Make You Drowsy

jaeldridge18
jaeldridge18  
Posts: 51
Member

I was just interested in hearing other people's experience with this drug. I just started taking it and it makes me pretty drowsy all day. Will this feeling wear off soon I really don't like it but I have only been taking it for 2 days. what is your experience?

Post edited by: jaeldridge18, at: 10/15/2011 05:26 AM

Reply

10/15/2011 07:37 AM
Bananers
 
Posts: 302
Member

I've been taking it for about 2.5 weeks now. My biggest side affects were upset stomach and an amplification of the insomnia that I already have. Taking the meds at night helped with the upset stomach; the insomnia has gotten a wee bit better since my body is getting used to the meds.

10/15/2011 08:45 AM
mabri
mabri  
Posts: 4770
VIP Member

I took Cymbalta for about 3 months. It did not make me sleepy, nor keep me awake. The first 2 weeks I took it I had no appetite, but that quickly came back. The biggest thing I noticed was that it made me sweat so badly. I had hot flashes that just wouldn't quit, especially if I was out somewhere. Other wise, I really didn't notice any bad side effects from it. Meds react to each of us differently, so it may not bother you at all, and the sleepy feeling may go away, it's hard to say. Give it a little while, as whenever you start a new med it takes awhile to get used to it. I had to quit taking it due to financial reasons, otherwise I would still be on it. Hope this helps. HUGS

10/15/2011 10:47 AM
FibroCFS
FibroCFS  
Posts: 1999
Senior Member

I was very drowsy/drugged, gained a lot of weight. After my sleep study it was noted that this medication could be adding to the RLS. I am off it now. The side effects outweighed the benefits. Blink

However, give it time to see if it benefits you. We are all different. Take care.


10/15/2011 12:41 PM
Queen123
Queen123  
Posts: 139
Member

I was on it for 2 days and had to quit it made me really sick. My eyes were dialating like I was on crack or somethin, I had severe diarhea, very upset stomach close to vomiting and I felt really bad on it. I stopped taking it and I was still sick 2 days after stopping it, but could be different for u, I am really med sensitive so my side effects will be different I guess it will be different for everyone. But that was mine I didn't like it.

10/15/2011 01:50 PM
jaeldridge18
jaeldridge18  
Posts: 51
Member

Thanks ladies it has been giving me upset stomach too queen but no vomiting. I'm glad I am not the only one having hot flashes Mabri lol. 2 days is not long enough to tell anything so hopefully it will get better soon. Smile

10/15/2011 05:26 PM
Auntie3285
Auntie3285  
Posts: 9183
VIP Member
I'm an Advocate

Welcome to our family ~~~

I have never heard of blackouts being a part of Fibro but I suppose, since we each have such a wide range of symptoms, it is possible. If I were you I would discuss this at length with your dr.

Sorry you are suffering with Fibro as the rest of us here but we are here to support you whenever you feel the need.

Marilyn

Ooooops, sorry ~~~~ definite Fibro-fog moments here ~~~ Just woke up from a sound sleep.... LOL !!!

I am taking Cymbalta at this time but when I first started it, I DID have to adjust WHEN I was taking it. Instead of early morning, due to drowsiness, I changed it to lunch time (1 PM). Sometimes I do still need a quick nap when I get home from work but at least I don t feel like a walking zombie anymore and it helps my pain.

I also changed when I am taking my Lyrica. I now take it at bedtime and it has helped.

Both changes were made with my PCPs' permission and advice ~~

Post edited by: Auntie3285, at: 10/15/2011 05:43 PM


10/15/2011 07:15 PM
Iam1ShadyLady
Iam1ShadyLady  
Posts: 532
Member
I'm an Advocate

Lyrica made my extremities swell and blurred my vision. I still have the blurred vision. I went off of it after a few months.

I was on Cymbalta for a little over a year. The worst side effect I had was the sweating and flushing in totally inappropriate times!! Everyone would be freezing and I would be pouring sweat. I couldn't wear anything but short sleeve shirts, even in the winter. I couldn't wear jackets. I know people thought I was crazy when I pulled my fan out to use and they were wearing winter clothes and running the heat!

This side effect stuck with me for over two years. It has finally subsided and I am so grateful. On the days that I actually feel like putting on makeup I can actually wear it!! LOL.

SHELL

Post edited by: Iam1ShadyLady, at: 10/15/2011 08:46 PM


02/20/2012 12:20 PM
Antilla
Posts: 1
New Member

OMG! This drug makes me so sleepy. I feel like I have Narcolepsy. I can't stay awake at work (even after 8-10 hours of sleep a night)and it's becoming really annoying. I don't know what to do because other than that, it works really well. Undecided on what to do at this point. I guess I will continue to take it for now.

02/20/2012 05:31 PM
WrkNPrgrss
WrkNPrgrss  
Posts: 21
New Member

I have been on Cymbalta 60mg once a day, for just under a couple months now. In the beginning, and when increasing the dose, I did experience drowsiness. Now, not so much anymore. I hope that your drowsiness ends soon. If it doesn't, or is really bothersome, I would contact your PCP.

Hugs!

WNP

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved